Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On groups of exponent four. II

Authors: C. K. Gupta and N. D. Gupta
Journal: Proc. Amer. Math. Soc. 31 (1972), 360-362
MSC: Primary 20.27
MathSciNet review: 0289631
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: C. R. B. Wright has shown that the nilpotency class of an $ n$-generator group of exponent four is at most $ 3n - 1$. This bound is believed to be too large for higher values of $ n$. In this note it is shown that if for some large enough integer $ n$ this bound can be improved to $ [2\tfrac{1}{2}n] - 1$, then the free group of exponent four of infinite rank is solvable.

References [Enhancements On Off] (What's this?)

  • [1] Narain D. Gupta and Seán J. Tobin, On certain groups with exponent four, Math. Z. 102 (1967), 216-226. MR 36 #5220. MR 0222168 (36:5220)
  • [2] Narain D. Gupta and Kenneth W. Weston, On groups of exponent four, J. Algebra 17 (1971), 59-66. MR 0268277 (42:3176)
  • [3] C. R. B. Wright, On the nilpotency class of a group of exponent four, Pacific J. Math. 11 (1961), 387-394. MR 23 #A927. MR 0123602 (23:A927)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20.27

Retrieve articles in all journals with MSC: 20.27

Additional Information

Keywords: Exponent four, nilpotency class, solvability, commutator, verbal closure, free group, variety
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society